Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 2, 2019, 3:43 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 2, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2019, 3:43 AM EDT (07:43 UTC)
- In effect from
- Aug 2, 2019, 8:00 AM EDT
- Expired
- Aug 2, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WHUS41 KCAR 020743 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 343 AM EDT Fri Aug 2 2019 MEZ029-030-021545- /O.NEW.KCAR.BH.S.0018.190802T1200Z-190803T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 343 AM EDT Fri Aug 2 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
1 follow-up statement
523 WHUS41 KCAR 021100 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 700 AM EDT Fri Aug 2 2019 MEZ029-030-030000- /O.CON.KCAR.BH.S.0018.190802T1200Z-190803T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 700 AM EDT Fri Aug 2 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...Through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 12:13 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 12:13 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1213 AM EDT Fri Aug 2 2019 .SYNOPSIS... High pressure builds over the region today then slides to the east tonight. A cold front crosses Saturday into Saturday night, followed by weak high pressure building through Monday. A warm front lifts through the area Monday night and Tuesday. && .NEAR TERM /THROUGH FRIDAY/... 1210am update...Removed mention of any fog for tonight as the air to too dry. Reduced highs for Friday by a couple of degrees for many locations. It will still be some 3 to 5 degrees warmer than yesterday. With the dry air in place, have not added any PoPs to northern Aroostook for this afternoon. Can't rule out a sprinkle with the cooling at H700, but just not enough moisture available to get much going. Prev discussion blo... Locally zonal flow aloft tonight. It appears that sky conditions should become mainly clear after midnight and winds should decouple, so expect some decent radiational cooling. As a result, used lowest available guidance at any given point away from the coast for lows. Lows should generally run from the upper 40s to lower 50s, except mid to upper 50s Downeast. This is around 5 degrees below normal. With temperatures forecast to approach the dewpoint across most of the area, have added in patchy fog overnight/early Friday morning as well. Still some uncertainty on the occurrence, as could end up with just dew. A 700-500 hPa shortwave crosses the area Friday. However, with dry low and mid levels it should remain dry, though could see some mid clouds. With mixing progged to 800-750 hPa, highs on Friday should be around 5 degrees above normal, mainly from around 80 to the mid 80s. Readings will be a few degrees cooler in the higher elevations and near the immediate coast. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... Dry weather holds on through Friday night, although clouds will be increasing across the north as a cold front tracks towards northern Maine. With SW flow, overnight lows will be warmer, in the upper 50s with non-valley locations dropping to around 60. This warm air advection will also be responsible for patchy fog over the Gulf of Maine waters after midnight with surface dew points rising to the lower 60s Downeast and northward along the New Brunswick border. Temperatures will rise quickly in the morning Downeast, towards the lower 80s. For Saturday afternoon, front continues through region. Will need to watch where area of instability sets up, but guidance consistency places largest amounts well south of our FA near southern New England. This would line up with best forcing, warm sector depth, and moisture. Locally, CAPE would be maximized across Interior Downeast with around 1000 j/kg where both low and mid level lapse rates are supportive of some convective development, 6 to 7 C/km. Lacking ingredients for thunder will be low level moisture, which doesn’t nose into Downeast until late afternoon, and greater shear. This would be the best region for possible gusty winds accompanying the chance of thunderstorms. In the north, chance of showers exists as the environment appears to be more stable. Only a bit of elevated instability to note as greater cloud cover begins early in the morning. While guidance is in okay agreement on general timing and location of low intensification, changes with either of these could effect how much instability northern areas receive. Slight chance of thunder will remain Downeast through the evening, before all areas see showers taper. Saturday night lows will be cooler, mainly in the north, as the boundary makes way though Maine. Sunday will be dry as high pressure begins to slide in to central New England. May see some diurnal clouds populate northern skies once mixing taps cooler temps and residual low level moisture, with Downeast locations seeing more sunny skies. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... After moderation of temperatures from short term, the extended period looks to stay relatively persistent with regards to daily highs and lows. Surface high pressure continues to track south of Maine Monday, with dry conditions expected across the forecast area. The NW flow will keep chance for good mixing conditions to create diurnal cumulus across at least the northern half of Maine. Winds could be a little breezy with exiting 50kt jet at 500mb, however these are more tame at 850mb. Zonal flow sets up Monday night through Tuesday night, with the chance of showers through Wednesday associated with embedded shortwaves. By Thursday, long wave will approach the eastern CONUS taking on a negative tilt over Hudson Bay. This would open a wide channel of moisture to lift into the region with rain showers possible into Friday. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours, thought patchy MVFR/IFR fog may occur around daybreak. Confidence is too low to include in forecasts at this time. Light west winds this evening at FVE and CAR with lgt/vrb remaining terminals. WSW winds expected in the afternoon from 5-10kts, with potential for gusts at FVE and CAR. SHORT TERM: Friday Night: VFR expected for inland TAF sites. Some patchy fog may develop along the Gulf of Maine coast, potentially limiting vis at BHB. Light SW winds. Saturday and Saturday Night: VFR with MVFR possible in heavier showers or thunderstorms. Patchy fog continues near BHB and Downeast coast, lifting after midnight. Winds SW shifting NW, with gusts up to 15 kts. Sunday through Monday Night: Conditions improve to VFR with dry conditions expected. Winds NW with gusts up to 15kts during Sun/Mon afternoon. Tuesday: VFR with MVFR possible in heavier showers across the north and towards BGR. Winds SW increasing to 10kts gusting up to 20kts in the afternoon. && .MARINE... NEAR TERM: Generally tranquil conditions are expected over the waters through Friday, with a relaxed pressure gradient progged over the waters. SHORT TERM: Conditions expected to remain below SCA criteria. Winds will increase Saturday afternoon with a few gusts up to 20kts, slackening through Sunday. Waves increase to 3-4ft Saturday through Sunday, decreasing 2-3ft Monday and Monday Night. Waves again increase Tuesday 3-4ft with a few wind gusts to 20kts. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Maloit Short Term...Cornwell Long Term...Cornwell Aviation...Farrar/Maloit/Cornwell Marine...Farrar/Maloit/Cornwell
Hazardous weather outlook, Aug 2, 3:40 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 340 AM EDT Fri Aug 2 2019 MEZ001>006-010-011-015>017-031-032-030745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 340 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-030745- Coastal Hancock-Coastal Washington- 340 AM EDT Fri Aug 2 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-030745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.